MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113126
Medical Device Problem Codes Failure to Form Staple (2579); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the optifix straight fixation device failed to fixate and the rod inside where the tackers are loaded was bent.Evaluation of the photo shows the backup tabs are visibly bent.The video provided shows the surgeon dry/air firing the device, the guide wire is visibly bent.The reported failure to fixate is a known result of bent backup tabs and bent guide wire.The visible bent guide wire is found to bent from applied forces while in use.A review of the manufacturing records was performed and found the lot was manufactured to specification.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for successful fastener delivery.The precautions section of ifu states "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue" note, the date of event (17-oct-2025) is considered to be a best estimate, based on the date of awareness.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a bilateral hernia surgery, optifix straight fixation device was used to secure the 3dmax mesh.It was observed that during the first shot, the device failed to fixate.Subsequently, during the second shot, the fastener did not come out of the device.It was reported that correct technique of angulation and counterpressure were used while firing.After this failure, when the shaft and tip were examined outside the trocar, it was noted that the rod inside where the tackers are loaded was bent.It was also reported that the box was neither crushed nor damaged.Hence, a new capsure device was used as a replacement.There was no reported patient injury.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23486084
Report Number1213643-2025-01074
Device Sequence Number10559165
Product Code GDW
UDI-Device Identifier00801741074318
UDI-Public(01)00801741074318(17)260828(10)HUJV1787
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue Number0113126
Device Lot NumberHUJV1787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown